I have been on Prozac for 1 week today I am only taking 5mg to start out because I am very sensitive on medicaions. I started out by taking it in the morning hours. I am having a hard time sleeping I just feel like I never get into a deep sleep and my mind is always racing. I decided to switch the medicine to the evening. I did that last night and I think it was worse. I am so sleepy and I just want a good nights rest. Any Advice on what I might be able to add to be able to sleep in the evenings. Other then that I am not having any side effects which is good becuase in the past anti depressants would give me really bad headaches.
All SSRI antidepressants can cause problems with sleeping in the first few weeks, Prozac is one of the SSRIs that has more of a stimulating effects (compared to Paxil - which has more of a sedating effect). You should try taking the Prozac first thing in the morning. The sleep problems should go away in another week or so; however, you will likely run into the same problem when you start upping your dose. Relaxation techniques before going to bed may help. Or your doctor may be able to give you a sleep aid to use until you are at a therapeutic dose of Prozac and the side-effects have diminished.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.